Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 9:05 AM CDT for 4 counties in Iowa. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 9:05 AM CDT (14:05 UTC)
- Expired
- Jun 18, 2009, 9:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:05 AM CDT | TSTM WND DMG | 2 W Mccallsburg, IA | 8 TIO 9 INCH TREE LIMBS DOWN AND DIME SIZE HAIL. |
| Jun 18, 9:11 AM CDT | HAIL 1.75 | Mccallsburg, IA | IN MCCALLSBURG ON COUNTY ROAD E18. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:04 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 181405
SVRDMX
IAC075-083-127-169-181430-
/O.NEW.KDMX.SV.W.0089.090618T1405Z-090618T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
905 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCCALLSBURG...OR 43 MILES NORTH OF DES MOINES...AND WAS MOVING EAST
AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. ANTHONY BY 915 AM CDT...
ST. ANTHONY...CLEMONS AND NEW PROVIDENCE BY 920 AM CDT...
LISCOMB...UNION...ALBION AND WHITTEN BY 925 AM CDT...
MARSHALLTOWN AIRPORT BY 930 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4205 9280 4209 9353 4221 9353 4221 9347
4228 9347 4233 9280
TIME...MOT...LOC 1406Z 270DEG 47KT 4218 9340
$$
ZOGG3 follow-up statements
000
WWUS53 KDMX 181414
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT THU JUN 18 2009
IAC075-083-127-169-181430-
/O.CON.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/
HARDIN IA-GRUNDY IA-MARSHALL IA-STORY IA-
914 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHEASTERN STORY...NORTHERN MARSHALL...SOUTHWESTERN GRUNDY AND
SOUTHERN HARDIN COUNTIES...
AT 911 AM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED
HAIL IN MCCALLSBURG. IN ADDITION...NATIONAL WEATHER SERVICE DOPPLER
RADAR ALSO INDICATED DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR ZEARING...OR 45 MILES NORTHEAST OF DES
MOINES...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. ANTHONY...CLEMONS AND NEW PROVIDENCE BY 920 AM CDT...
UNION BY 925 AM CDT...
LISCOMB...ALBION...MARSHALLTOWN AIRPORT...WHITTEN AND CONRAD BY 930
AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4219 9344 4228 9343 4233 9280 4205 9280
4209 9348
TIME...MOT...LOC 1414Z 270DEG 47KT 4218 9326
$$
ZOGG000 WWUS53 KDMX 181424 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 924 AM CDT THU JUN 18 2009 IAC169-181433- /O.CAN.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/ STORY IA- 924 AM CDT THU JUN 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STORY COUNTY IS CANCELLED... LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324 TIME...MOT...LOC 1423Z 270DEG 34KT 4218 9319 $$ IAC075-083-127-181430- /O.CON.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/ HARDIN IA-GRUNDY IA-MARSHALL IA- 924 AM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR NORTHERN MARSHALL...SOUTHWESTERN GRUNDY AND SOUTHEASTERN HARDIN COUNTIES... AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. ANTHONY...OR 47 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... UNION...LISCOMB...ALBION AND WHITTEN BY 930 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324 TIME...MOT...LOC 1423Z 270DEG 34KT 4218 9319 $$ ZOGG
000 WWUS53 KDMX 181432 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 932 AM CDT THU JUN 18 2009 IAC075-083-127-181442- /O.EXP.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/ HARDIN IA-GRUNDY IA-MARSHALL IA- 932 AM CDT THU JUN 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL... SOUTHWESTERN GRUNDY AND SOUTHEASTERN HARDIN COUNTIES EXPIRES AT 930 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324 TIME...MOT...LOC 1424Z 270DEG 34KT 4218 9317 $$ ZOGG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:16 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 18, 6:16 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 616 AM CDT THU JUN 18 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MULTIPLE CONVECTIVE EVENTS ARE THE OBVIOUS FOCUS THIS MORNING. CURRENT SITUATION HAS 100-130KT JET TOPPING CENTRAL CONUS RIDGE. RIGHT ENTRANCE REGION OF MAX WINDS THROUGH MI HELPED FEED OUR EXITING MCS. NEXT SHORT WV MOVED OUT OF CO INTO NE OVERNIGHT AND IS PRESENTLY DRIVING THAT MCS. EXPECT THIS COMPLEX TO KEEP ON ROLLING INTO IA THIS MORNING. KINEMATIC FORCING SUSTAINS WITH HELP FROM AXIS OF THETA-E ADVECTION FROM NE INTO IA...ALONG WITH ELEVATED FRONTOGENETICAL FORCING WITH BACLIN ZONE ALOFT. MOISTURE CONVERGENCE ALONG 310K SFC SUGGESTS THIS AS WELL. EXTREME ELEVATED INSTABILITY AVAILABLE WITH 3-4K CAPES AND LITTLE CIN IN PLACE THROUGH AT LEAST 15Z. EFFECTIVE SHEAR 50 PLUS KTS ALONG BACLIN ZN SO WOULD NOT BE AT ALL SURPRISED TO SEE MCS STRENGTHEN AS IT ENTERS IA. SHOULD THEN SEE A LULL THROUGH MUCH OF THE AFTERNOON AS WARM TEMPS AND EML BUILD INTO IA A LA THE SPC DAY 1 OUTLOOK. 09Z SFC ANLYS PLACES SYNOPTIC FRONT FROM ERN NE ALONG IA/MO BORDER WHICH SHOULD SURGE NWD INTO STATE AS CAP TEMPORARILY BUILDS. CONVERGENCE ZONE IS EXPECTED TO THEN BE ACROSS NRN IA BY END OF PEAK HEATING. WITH MLCAPES IN EXCESS OF 4K J/KG...STRONG DEEP SHEAR AND MORE THAN ADEQUATE SHALLOW SHEAR CONSIDERING THE AMOUNT OF INSTABILITY... TORNADIC SUPERCELLS WILL LIKELY DEVELOP QUICKLY ONCE IT GOES HENCE SVR WORDING IN ZONES. UNLIKE PRESENT SITUATION...VEERING LLJ MAY PUSH MCS OUT OF AREA LATER TONIGHT. HOWEVER FORCING AHEAD OF NRN PLAINS THROUGH EXPECTED TO DEVELOP YET ANOTHER ROUND OF CONVECTION WITH FROPA ON FRI BEFORE ENDING HEADING INTO THE WEEKEND. WITH AIRMASS JUICED...HEAVY RAIN AND FLOODING POSSIBLE BUT SECONDARY THREAT TO SVR. BETTER HEAVY RAINS CHANCES ARE NORTH...BUT THIS AREA CAN TAKE MORE RAIN AS WELL. NO CHANGES TO FORECAST FOR WEEKEND AND BEYOND. WE CERTAINLY HAVE THE POTENTIAL TO WARM UP GREATLY TODAY...BUT STAYED JUST BELOW PERSISTENCE DUE TO APPROACHING MCS. THIS WILL HAVE TO BE WATCHED HOWEVER. EXPECT ANOTHER WARM AND MUGGY NIGHT TONIGHT WITH FAIRLY SEASONAL TEMPS AND RELATIVELY DRIER CONDITIONS FOR THE WEEKEND...ESPECIALLY SAT. && .AVIATION...18/12Z BRIEF MVFR CIGS/BR VSBYS POSSIBLE AT KMCW/KALO FOR THE NEXT HOUR OR TWO. THEREAFTER...THUNDERSTORMS WILL BE THE SOLE PRODUCER OF SUB-VFR CONDITIONS THROUGH THE TAF PERIODS. CONDITIONS WILL REMAIN MOIST AND VERY UNSTABLE ACROSS THE REGION TODAY. ONE ROUND OF THUNDERSTORMS WILL ROLL ACROSS NORTHERN IOWA THIS MORNING...AND APPEAR ON TRACK TO IMPACT KMCW WITH POTENTIALLY SEVERE WEATHER AROUND 14-15Z. IF THE STORMS DO TRACK TO KMCW THERE WILL BE HIGH WIND GUSTS...VERY HEAVY RAIN AND LOW CIGS...AND POSSIBLY HAIL. THIS WILL BE REFLECTED IN A TEMPO GROUP ON THE 12Z TAFS. ONCE THESE STORMS CROSS NORTHERN IOWA IT WILL BE RELATIVELY QUIET FOR THE REST OF THE MORNING INTO THE EARLY AFTERNOON AS WE WILL BE CAPPED. HOWEVER...LATER IN THE DAY THE CAP WILL LIKELY BREAK WITH THUNDERSTORMS DEVELOPING...ESPECIALLY FURTHER NORTH AND EAST AT KMCW AND KALO. DUE TO UNCERTAINTIES IN TIMING OF THE CAP BREAKING AS WELL AS LOCATION OF STORMS...WILL INCLUDE TEMPOS AT KMCW/KALO WHERE LATE AFTERNOON STORMS ARE LIKELIEST BUT OTHERWISE STICK WITH VCTS ATTM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BSS/FAB/LEE
Hazardous weather outlook, Jun 18, 5:35 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 535 AM CDT THU JUN 18 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 535 AM CDT THU JUN 18 2009 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY ACROSS NORTHERN IOWA. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND NORTHERN IOWA DURING THE LATE AFTERNOON OR EVENING HOURS. SEVERE WEATHER COULD VERY WELL OCCUR WITH THESE STORMS AS WELL. IN FACT...THERE IS A MODERATE RISK OF SEVERE WEATHER WITH A SEVERE WEATHER OUTBREAK POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND TORNADOES MAY OCCUR WITH THE STRONGER STORMS. ANY OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND POTENTIALLY FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY OCCUR AS WELL. ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SUNDAY INTO MONDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL EPISODES OF SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY THROUGH FRIDAY. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL LIKELY BE CONDUCTED LATER TODAY. SMALL
In the hours before
Special weather statement, Jun 18, 6:55 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 655 AM CDT THU JUN 18 2009 IAZ033-181230- SAC- 655 AM CDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SAC COUNTY UNTIL 730 AM CDT... AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURELIA TO BATTLE CREEK...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... SCHALLER AND ODEBOLT BY 715 AM CDT. EARLY BY 725 AM CDT. SAC CITY AND NEMAHA BY 730 AM CDT. LEE
Local storm report, Jun 18, 7:03 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 5 S HUXLEY 41.82N 93.60W
06/18/2009 POLK IA DEPT OF HIGHWAYS
US HWY 69 CLOSED...DUE TO DOWNED POWER LINES...BETWEEN IA
HWY 210 AND IA HWY 87 /NE 126TH AVE/. TIME ESTIMATED.
DELAYED REPORT.
&&
ZOGGLocal storm report, Jun 18, 8:25 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND GST WNW FORT DODGE 42.51N 94.18W
06/18/2009 E60 MPH WEBSTER IA TRAINED SPOTTER
&&
BFSpecial weather statement, Jun 18, 8:35 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 835 AM CDT THU JUN 18 2009 IAZ025-026-036-037-181400- FRANKLIN-HAMILTON-HARDIN-WRIGHT- 835 AM CDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON... NORTHWESTERN HARDIN...SOUTHEASTERN WRIGHT AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 900 AM CDT... AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WEBSTER CITY...OR 26 MILES EAST OF FORT DODGE...MOVING EAST AT 55 MPH. WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. ZOGG
Local storm report, Jun 18, 8:37 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST MADRID 41.88N 93.82W
06/18/2009 M59 MPH BOONE IA TRAINED SPOTTER
MANY SMALL TREE LIMBS...WITH SEVERAL 4 TO 6 INCH TREE
BRANCHES BLOWN IN NEIGHBORHOOD. DELAYED REPORT
&&
PODRAZIKSpecial weather statement, Jun 18, 8:51 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 851 AM CDT THU JUN 18 2009 IAZ036>038-048-049-181415- GRUNDY-HAMILTON-HARDIN-MARSHALL-STORY- 851 AM CDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STORY...NORTHWESTERN MARSHALL...SOUTHEASTERN HAMILTON...SOUTHERN HARDIN AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 915 AM CDT... AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STORY CITY...OR 36 MILES SOUTHEAST OF FORT DODGE...MOVING EAST AT 55 MPH. WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. ZOGG
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 41 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 37 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 32 min |
| Jun 17, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 44 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Jun 17, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| Jun 17, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 46 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 48 min |
| Jun 17, 11:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 35 min |
| Jun 18, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| Jun 18, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 48 min |
| Jun 18, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 37 min |
| Jun 18, 12:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 29 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren, Wayne | 40 min |
| Jun 18, 12:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Guthrie, Sac | 47 min |
| Jun 18, 12:59 AM CDT | Tornado Warning | DMX | Lucas, Wayne | 31 min |
| Jun 18, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 42 min |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 49 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 46 min |
| Jun 18, 2:07 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 23 min |
| Jun 18, 2:11 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 39 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 51 min |
| Jun 18, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 28 min |
| Jun 18, 5:54 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 5 days |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 36 min |
| Jun 18, 7:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 41 min |
| Jun 18, 7:39 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 36 min |
| Jun 18, 8:03 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 42 min |
| Jun 18, 10:49 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 10 hr |
| Jun 18, 12:35 PM CDT | River Flood Warning | DMX | Wapello | 11 hr |
| Jun 18, 1:34 PM CDT | River Flood Warning | DMX | Wapello | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.